|filling in blanks
May 14, 2006
Hey Dr Bob,
Thanks for the advice, it's incredibly helpful. You don't need to post this if you're too busy - I'm mostly filling in the blanks...
Yeah, you're so right on abstinence only. So dangerous. Certainly wouldnt have prevented my getting HIV.
Yep, already had a resistance test (you were right on the button, as always) but results only came back yesterday (my numbers have been pretty stubborn (havent been above 121 or below 160 000 since "liberation," currently 114/170 000), tho my doc thought it was just because I was so sick): my current is regimen is kaletra and combivir, and turns out Im now resistant to kaletra. So my doc is suggesting a switch to crixivan, while keeping the others since Im not resistant to them. However, apparently the combivir might be a bad thing just now because Im a bit light, so he says we should separate them into epivir and AZT, at least until I weigh more.
As for the cause of my anemia, its not a vitamin deficiency as my doc tells me to take iron tablets, B12, folate etc(and i do). I'm guessing I probably take more tablets than food! My doc doubts another OI because I dont have a fever. (boy, I really dont want MAC), and I would hope Id have noticed blood loss! He says its the disease not the AZT causing the anemia no doubt he knows better than me hes the one doing complicated things with needles and labs so I just believe him. Then again, he did tell me fatigue is just "part of having HIV", which I'm not convinced by. So now Im on procrit. This way I guess it doesnt really matter should work in either case. Although my hb fell quite fast (in 3 days from 11.6 to 9.3), it seems to be holding steady, so for now, I'm holding my doc off on a blood transfusion. Unless it falls further, I thought I'd give procrit a chance to work. To be honest, its difficult trying to stay optimistic - I can't remember not being sick, I just wish i could.
Youre right, rocking the boat never looks good to me. Ever low profiles are definitely safer. Also, I dont quite get what you mean by a competent HIV/AIDS specialist. You see, where I live is not exactly a hub of HIV treatment/research. My doc is an STD specialist, is this not the same thing? He seems fairly competent to my uneducated non-medical brain. OK, sometimes hes stumped but I figured thats coz its a tough disease to treat, specially when youre faced with stupid patients who jump at shadows. As for "trust", the jurys out on that one depends how much you mean. Ill trust a doctor to get my labs right, but not to talk to unless its a medical topic. (youre different youre not my doctor!)
Doesnt French rock? - the only language where my little cabbage is a term of endearment. Heres another to add to your collection:
Poka, moi Rodnoi, (linguistically, Id be voya Rodnaya in case youre wondering. Im sure you were).
Response from Dr. Frascino
Without actually seeing your resistance tests, it's difficult for me to comment on what your next best option would be if you're resistant to lopinavir (Kaletra). However, Crixivan is not one of my favorite drugs. (It gave me kidney stones, which is not exactly a life-enhancing experience if you know what I mean.) Ask your doctor if tipranavir is an option for you. Also, in place of Epivir and AZT, I would suggest Truvada (Viread plus FTC).
Regarding HIV/AIDS specialists, not all infectious diseases specialists are HIV/AIDS specialists. Check with your local ASO (AIDS service organization) to get a listing of AIDS specialists locally. Your guy may be OK, but then again there may well be room for improvement. At least that's the impression I'm getting from my long-distance perspective.
Le français? Oui! C'est formidable.
Poka, moi Rodnoi ??? Hmmm . . . should I be drinking Vodka and visiting the sites on Red Square when I try to translate this? I have a tough enough time remembering "little cabbage" is a term of endearment.
Bisettes et Crêpes Suzettes!
- Is Ear Infection An Early Sign Of HIV?
- Is Testicular Pain An Acute Symptom Of HIV?
- Tingling In Feet Could I Have Acute HIV Infection
- White Bumps Could I Have Acute HIV Infection
- Ache In Testicles After Anal Sex With Condom Does It Mean I Have HIV
- Cold Feet After Breast Sucking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.